Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier
WebMD

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started
My Medicine
WebMD

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion
    WebMD

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community
    WebMD

    Community

    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up

Bleeding after Thermal Ablation Procedure
avatar
An_249984 posted:
I am 47 and 2 years ago march, I had a thermal ablation done. I have not bled at all until this morning!! Why now is it happening? I haven't had any problems with the procedure and now after 2 years I bleed? Someone Please advise to what is going on. I have no insurance any longer and can't afford to go to doctor. thanks
Reply
 
avatar
georgiagail responded:
An internet board cannot tell you why you have suddenly starting bleeding 2 years after a thermal ablation.

Gail
 
avatar
Anon_6061 responded:
An ablation doesn't guarantee that you'll never have another "period." I've read of other women having similar experiences - no bleeding for a year or years after an ablation and then they started bleeding.

The uterus and ovaries work together so if your ovaries are still producing pre-menopausal (reproductive) levels of hormones, it would seem reasonable that the lining of the uterus could eventually build up enough that it needs to be shed. Just because you stop bleeding for a year or more after an ablation doesn't mean you're post-menopausal. But this bleeding could be something more than the normal shedding of a built-up lining. Nurse Practitioner Jane has also commented on some discussions that a too thin lining can also cause bleeding but I believe this tends to happen after menopause. You didn't mention your age or if you've had lab tests to check your hormone levels for menopause.

Maybe Nurse Practitioner Jane will have some input based on her clinical experience.


Helpful Tips

extended period
I have had a period for almost three weeks. The first week was normal with a lot of cramping. The second week was like when you are almost ... More
Was this Helpful?
53 of 103 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.